Oklahoma, 2007

Damaging Wind in Oklahoma, June 3, 2007

June 3, 2007 · NWS OUN · 1 event in 1 county or zone

A cold front approached from the north toward western and southwest Oklahoma. Thunderstorms developed ahead of an upper level storm system that moved toward the southern plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A cold front approached from the north toward western and southwest Oklahoma. Thunderstorms developed ahead of an upper level storm system that moved toward the southern plains. One thunderstorm became severe over Greer county with strong winds that caused some damage. Monetary damages are estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 7:40 PM CST, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 7:40 PM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT SAT JUN 2 2007

00Z KOUN RAOB SHOWS DEEP SUBSIDENCE OVER THE AREA WITH GRADUAL
MODIFICATION EXPECTED OVERNIGHT AS A SHORTWAVE RIDGE LEAVES THE AREA
AND A WEAK LOW LEVEL JET DEVELOPS. THUNDERSTORMS DEVELOPING ACROSS
THE WESTERN OKLAHOMA/TEXAS PANHANDLES ARE DEVELOPING ON SCHEDULE AND
ARE STILL EXPECTED TO EXPAND SOUTH/SOUTHEASTWARD AS THE NIGHT
PROGRESSES.

ADJUSTMENTS WERE MADE EARLIER TO REMOVE POPS TONIGHT FROM EXTREME
NORTH CENTRAL OKLAHOMA BUT THE ORIENTATION WAS KEPT THE SAME WITH
THE HIGHEST VALUES (NEAR 50%) ACROSS THE SOUTHWEST. THERE WILL
LIKELY BE A TIGHT GRADIENT IN RAINFALL TONIGHT FROM WEST TO EAST AS
ONE OR MORE CLUSTER OF STORMS PROGRESS THROUGH THE REMAINDER OF THE
TEXAS PANHANDLE WHILE POSSIBLY GRAZING SOUTHWESTERN SECTIONS OF THE
AREA.

JAMES

------------------------
505 PM CDT SAT JUN 2 2007

MCV THAT AFFECTED SOUTHEAST OKLAHOMA HAS EXITED THE REGION WITH EVEN
DEEPER SUBSIDENCE ACCOMPANYING ITS DEPARTURE AS A LARGER AMPLITUDE
SHORTWAVE TROUGH HAS HELPED PUSH IT OUT OF THE AREA. HIGH PRESSURE
HAS NOW SETTLED OVER THE AREA WITH A WEAK FRONT EXTENDING FROM
MCALESTER TO DUNCAN ALL BUT EXTINCT. A DIFFUSE CUMULUS FIELD
CONTINUES ALONG AND AHEAD OF THE BOUNDARY WITH CAPES OF 1500-2000
J/KG WITH ALMOST NO CIN. DESPITE PREVAILING SUBSIDENCE...CAN NOT
RULE OUT AN ISOLATED THUNDERSTORM OR TWO IN THIS AREA THE NEXT FEW
HOURS.

OTHERWISE...21Z SREF CAPTURES THE DEVELOPING CONVECTION OVER
NORTHEAST NEW MEXICO WITH IT MOVING/PROPAGATING IN A SOUTHEASTWARD
DIRECTION AFTER DARK...AND PARHAPS AFFECTING OUR SOUTHWEST COUNTIES
NEAR OR JUST AFTER MIDNIGHT. HAVE THEREFORE TRIMMED POPS FOR ALL
AREAS THROUGH MID/LATE EVENING WITH INCREASING CHANCES IN THE
SOUTHWEST AFTER MIDNIGHT.

JAMES

------------------------
300 PM CDT SAT JUN 2 2007

.DISCUSSION...
SO FAR THIS AFTERNOON... DEEP CONVECTION HAS BEEN SLOW TO
INITIATE. A FEW SMALL CELLS HAVE TRIED TO GET GOING OVER SOUTHEAST
OKLAHOMA... BUT HAVE NOT BEEN ABLE TO SUSTAIN THEMSELVES. ANY
SIGNIFICANT CONVECTION IN THIS PART OF THE COUNTRY REMAINS TIED
TO THE MCV IN SW ARKANSAS. ALTHOUGH THE MLCAPE IS ADEQUATE...
GENERALLY 1500-2000 J/KG... OVER ALL BUT MAINLY THE NORTHWEST
PART OF THE AREA... AND THE CIN CONTINUES TO DECREASE... THERE IS
LITTLE IN THE WAY OF LOW LEVEL FORCING CURRENTLY EVIDENT. THE
VARIOUS BOUNDARIES ACROSS THE AREA HAVE WEAKENED DURING THE DAY...
WITH THE PRIMARY WIND SHIFT OCCURRING ACROSS SOUTHERN OKLAHOMA.
HOWEVER... LIGHT WINDS HAVE RESULTED IN WEAK CONVERGENCE ALONG THE
BOUNDARY. MEANWHILE... THE CU FIELD HAS INCREASED OVER OUR TEXAS
ZONES BUT HAS SHOWN LITTLE VERTICAL DEVELOPMENT. IN THE SHORT
RUN... WHILE AN ISOLATED CELL IS POSSIBLE MOST ANYWHERE... THE
BEST CHANCES WILL LIKELY BE NEAR THE WEAK BOUNDARY AND OTHER AREAS
WHERE THE CU FIELD HAS BEEN CLUMPING. ELSEWHERE... A WEAK UPPER
WAVE OVER NEW MEXICO WILL CONTINUE TO AID THE DEVELOPMENT OF
T-STORMS OVER NE NM. WE WILL STILL HOLD THE BEST POPS FOR LATER
TONIGHT IN THE SOUTHWEST AS THERE REMAINS THE POSSIBILITY OF AN
MCS ORGANIZING IN NE NM/TX PANHANDLE AND ROLLING SOUTHEAST. THE
LATEST NAM KEEPS ITS QPF TO THE WEST OF OUR AREA... WHILE THE GFS
DOES MOVE THE MCS ACROSS OUR SOUTHWEST ZONES.

OVER THE NEXT DAY OR SO... WE WILL CONTINUE TO KEEP THE BEST
CHANCES FOR TSTMS ACROSS THE SOUTHWEST AND SOUTHERN PART OF OUR
AREA. A SERIES OF WEAK WAVES MOVING THROUGH THE NWLY FLOW MAY AID
TSTM DEVELOPMENT OVER NE NM/NW TX DURING THE AFTERNOON HOURS WHICH
COULD REACH OUR SOUTHWEST ZONES MAINLY DURING THE NIGHT. PCPN
CHANCES WILL FURTHER DECREASE BY TUESDAY AS AN UPPER LEVEL SHORT
WAVE RIDGE MOVES INTO THE AREA WHILE SOMEWHAT DRIER AIR MOVES INTO
THE AREA IN ASSOCIATION WITH A WEAK SURFACE RIDGE. A MORE
TRADITIONAL SPRINGTIME SWLY FLOW ALOFT IS EXPECTED TO DEVELOP OVER
THE AREA BY WEDNESDAY... WHICH WILL BRING A CHANCE FOR STORMS TO
THE AREA... BEGINNING MAINLY IN THE NORTHWEST BY LATE WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  84  64  85 /  20  30  20  10
HOBART OK         64  84  63  85 /  40  30  40  20
WICHITA FALLS TX  65  86  65  86 /  50  40  40  20
GAGE OK           57  85  59  85 /  20  30  30  10
PONCA CITY OK     59  84  60  83 /  20  10  10  10
DURANT OK         66  85  66  86 /  50  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/32
Hazardous weather outlook, Jun 2, 10:45 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 2 2007

OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
MAINLY SOUTH OF A LINE FROM ERICK...TO ALTUS AND WICHITA FALLS.

TIMING...
3 AM TO 7 AM.

IMPACTS...
65 MPH WINDS AND QUARTER SIZE HAIL ARE THE MAIN IMPACTS.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
THUNDERSTORMS DEVELOPING ACROSS THE TEXAS PANHANDLES ARE EXPECTED TO
REACH THE RISK AREA AFTER 3 AM. ALTHOUGH INSTABILITY WILL GRADUALLY
DECREASE...A FEW OF THESE STORMS MAY REMAIN MARGINALLY SEVERE AS THE
FORM INTO A SQUALL LINE AND MOVE TOWARD THE AREA. 65 MPH WINDS ARE
THE PRIMARY RISK...WITH QUARTER SIZE HAIL A SECONDARY RISK. THE
STORMS SHOULD CONTINUE TO WEAKEN AS THE MOVE FARTHER INTO THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
ON SUNDAY AND MONDAY...THE GREATEST CHANCE FOR STORMS WILL BE IN
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS NORTHWEST FLOW ALOFT
BRINGS THUNDERSTORMS OUT OF THE TEXAS PANHANDLE EACH EVENING. THE
ATMOSPHERE WILL THEN TRANSITION TO SOUTHWEST FLOW ALOFT FROM MIDDLE
TO LATE WEEK. THIS WILL INTRODUCE A MUCH STRONGER CAP TO THE
REGION...BUT TROPICAL MOISTURE IS EXPECTED EAST OF THE
DRYLINE...WITH DEWPOINTS NEARING THE LOWER 70S. ANY THUNDERSTORMS
THAT MANAGE TO BREAK THE CAP WILL BE IN AN ENVIRONMENT FAVORABLE
FOR SEVERE WEATHER.

OTHER HAZARDOUS WEATHER...
FLOODING AND FLASH FLOODING WILL REMAIN A CONCERN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

JAMES

In the hours before

Special weather statement, Jun 3, 1:56 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 AM CDT SUN JUN 3 2007

OKZ021-033-034-036-TXZ083-084-087-030845-
BECKHAM OK-JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX-KNOX
TX-
256 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...FOARD...GREER...
HARDEMAN...HARMON...JACKSON AND KNOX COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST OF
SWEETWATER TO 36 MILES WEST OF HOLLIS AT 256 AM CDT...MOVING EAST AT
30 MPH.

SMALL HAIL AND WIND GUSTS OF 50 MPH ARE LIKELY ALL ALONG THIS LINE
AS IT MOVES INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER 330
AM. ISOLATED SEVERE WIND AND HAIL ARE ALSO POSSIBLE.

BURKE
Special weather statement, Jun 3, 2:22 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 AM CDT SUN JUN 3 2007

OKZ016-022-030900-
CUSTER OK-WASHITA OK-
322 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF FOSS RESERVOIR AT
322 AM CDT...MOVING SOUTH AT 15 MPH. SMALL HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM AS IT APPROACHES
NORTHWEST WASHITA COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS
WILL ALSO APPROACH THE REGION FROM THE WEST AFTER 345 AM CDT.

BURKE
Special weather statement, Jun 3, 2:36 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
336 AM CDT SUN JUN 3 2007

TXZ087-088-030900-
KNOX TX-BAYLOR TX-
336 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF
BENJAMIN TO 3 MILES SOUTHWEST OF GOREE AT 336 AM CDT...MOVING EAST AT
25 MPH. SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL
ACCOMPANY THESE STORMS AS THEY MOVE INTO EASTERN KNOX AND WESTERN
BAYLORW COUNTIES. A LINE OF STRONG TO SEVERE STORMS WILL ALSO
APPROACH THE REGION FROM THE NORTHWEST AFTER 4 AM CDT.

BURKE
Special weather statement, Jun 3, 2:47 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 AM CDT SUN JUN 3 2007

OKZ035-036-030900-
JACKSON OK-KIOWA OK-
347 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND KIOWA COUNTIES.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS APPROACHING FROM THE
MANGUM AND HOLLIS AREAS...MOVING SOUTHEAST AT 35 MPH. WINDS OF 50
MPH...AND SMALL HAIL ARE LIKELY. PEOPLE IN JACKSON AND KIOWA
COUNTIES SHOULD MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

BURKE
Special weather statement, Jun 3, 2:59 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT SUN JUN 3 2007

OKZ016-022-030945-
CUSTER OK-WASHITA OK-
359 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF FOSS AT 359 AM
CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL CROSS INTERSTATE
40 WEST OF CLINTON...MOVING TOWARDS BURNS FLAT AND CORDELL.

SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY.

BURKE
Special weather statement, Jun 3, 3:10 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CDT SUN JUN 3 2007

OKZ035>037-TXZ085-030945-
JACKSON OK-KIOWA OK-TILLMAN OK-WILBARGER TX-
410 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...KIOWA...TILLMAN
AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 30 MILES NORTHWEST
OF ALTUS TO 20 MILES WEST OF VERNON...MOVING EAST AT 35 MPH.

WINDS OF 50 MPH ARE LIKELY AS THESE STORMS APPROACH
ALTUS...HOBART...FREDERICK AND VERNON. HEAVY RAIN AND SMALL HAIL
WILL FOLLOW THE INITIAL SURGE OF WIND...WITH SOME POTENTIAL FOR
SEVERE WEATHER TO ALSO DEVELOP.

BURKE

The radar

The Altus AFB radar (KFDR), 91 km away, was scanning. The volume nearest the first event began at 09:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greer

When
June 3, 3:20 AM CST
Where
Greer County, Willow
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
COOP Observer
Coordinates
35.050, -99.520

Multiple tree limbs were downed due to the high winds. Monetary damages were estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41670.